Alert archive / Tennessee / Winter Storm Watches in 2011

Winter Storm Watch 2, NWS Nashville, TN

January 25, 201139 counties in Tennessee

NWS Nashville, TN issued this winter storm watch at Jan 25, 2011, 4:13 AM CST for 39 counties in Tennessee. It took effect at Jan 26, 2011, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 25, 2011, 4:13 AM CST (10:13 UTC)
In effect from
Jan 26, 2011, 12:00 AM CST
Expired
Jan 25, 2011, 1:14 PM CST
In force
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.2 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1481 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

393 
WWUS44 KOHX 251013
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
413 AM CST TUE JAN 25 2011

...WINTER STORM WATCH IN EFFECT FOR THE MIDSTATE FOR LATE TONIGHT
THROUGH WEDNESDAY MORNING...

.A LOW PRESSURE SYSTEM OVER THE GULF OF MEXICO WILL PUSH
NORTHEASTWARD ACROSS THE DEEP SOUTH TODAY AND WEDNESDAY. RAIN
IS PUSHING INTO THE AREA THIS MORNING AND WILL CONTINUE THROUGH
THE DAY. AS TEMPERATURES COOL TONIGHT THE PRECIPITATION WILL 
TRANSITION TO A RAIN/SNOW MIX AND THEN TO ALL SNOW. SNOWFALL
WILL CONTINUE THROUGH WEDNESDAY MORNING AND TAPER OFF WEDNESDAY
AFTERNOON FROM THE WEST.

TNZ005>011-022>034-056>066-075-077>080-093>095-252130-
/O.NEW.KOHX.WS.A.0002.110126T0600Z-110126T1800Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
413 AM CST TUE JAN 25 2011

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING. 

* GEOGRAPHIC AREA: ALL OF MIDDLE TENNESSEE 

* TIMING: SNOW ACCUMULATING AROUND MIDNIGHT AND CONTINUING THROUGH
  WEDNESDAY MORNING.

* ACCUMULATIONS:1 TO 3 INCHES IN THE NORTHWEST COUNTIES. 2 TO 4
  INCHES IN THE CENTRAL COUNTIES WEST OF THE PLATEAU. 3 TO 5
  INCHES IN THE CUMBERLAND PLATEAU.

* IMPACTS:TRAVEL CONDITIONS MAY BECOME HAZARDOUS LATE TONIGHT
AND WEDNESDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

JLM
1 follow-up statement
485 
WWUS44 KOHX 251914
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
114 PM CST TUE JAN 25 2011

...ANOTHER WINTER STORM TO IMPACT MIDDLE TENNESSEE TONIGHT AND
WEDNESDAY...

.A VERY DYNAMIC AND MOIST WINTER SYSTEM WILL MOVE ACROSS THE AREA
BRINGING HEAVY SNOW TO MIDDLE TENNESSEE TONIGHT AND WEDNESDAY. SNOW
WILL BEGIN IN WESTERN AREAS EARLY THIS EVENING AND ALONG AND EAST
OF INTERSTATE 65 BY MIDNIGHT. THE HEAVIEST SNOW TOTALS FOR THE
EVENT WILL BE ACROSS NORTHEASTERN MIDDLE TENNESSEE AND ALONG THE
CUMBERLAND PLATEAU. THIS IS FIFTH WINTER STORM TO AFFECT MIDDLE
TENNESSEE THIS WINTER SEASON.

TNZ005-006-022>025-056>058-093-094-260315-
/O.UPG.KOHX.WS.A.0002.110126T0600Z-110126T1800Z/
/O.NEW.KOHX.WS.W.0002.110126T0300Z-110126T1500Z/
STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN-
LEWIS-WAYNE-LAWRENCE-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...CAMDEN...ERIN...
WAVERLY...DICKSON...LOBELVILLE...CENTERVILLE...HOHENWALD...
WAYNESBORO...LAWRENCEBURG
114 PM CST TUE JAN 25 2011

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER
STORM WARNING FOR WESTERN MIDDLE TENNESSEE...WHICH IS IN EFFECT
FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY.

* GEOGRAPHIC AREA: WESTERN MIDDLE TENNESSEE...INCLUDING THE CITIES
  OF CLARKSVILLE...HOHENWALD...AND CAMDEN.

* TIMING: SNOW ACCUMULATING WILL BEGIN DURING THE EVENING AND
  CONTINUE OVERNIGHT INTO WEDNESDAY MORNING. 

* ACCUMULATIONS: 3 TO 5 INCHES OF SNOW IS EXPECTED.

* IMPACTS:TRAVEL CONDITIONS WILL BECOME HAZARDOUS TONIGHT AND
  WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...AND
ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

&&

$$

TNZ010-011-031>034-064>066-078>080-260315-
/O.UPG.KOHX.WS.A.0002.110126T0600Z-110126T1800Z/
/O.NEW.KOHX.WS.W.0002.110126T0600Z-110126T2100Z/
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-DE KALB-WHITE-
CUMBERLAND-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...SMITHVILLE...SPARTA...
CROSSVILLE...MCMINNVILLE...ALTAMONT...SPENCER
114 PM CST TUE JAN 25 2011

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER
STORM WARNING FOR EASTERN MIDDLE TENNESSEE AND PLATEAU IS IN EFFECT
FROM MIDNIGHT TONIGHT TO 3 PM CST WEDNESDAY.

* GEOGRAPHIC AREA: EASTERN MIDDLE TENNESSEE AND THE CUMBERLAND
  PLATEAU... INCLUDING THE CITIES OF CROSSVILLE...JAMESTOWN...COOKEVILLE
  AND SPENCER.

* TIMING: SNOW ACCUMULATING AROUND MIDNIGHT AND CONTINUING 
  THROUGH WEDNESDAY MORNING. 

* ACCUMULATIONS:4 TO 6 INCHES OF SNOW IS EXPECTED...WITH LOCALLY
  HIGHER AMOUNTS POSSIBLE. 

* IMPACTS:TRAVEL CONDITIONS WILL BECOME HAZARDOUS TONIGHT AND
  WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...AND
ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

&&

$$

TNZ007>009-026>030-059>063-075-077-095-260315-
/O.UPG.KOHX.WS.A.0002.110126T0600Z-110126T1800Z/
/O.NEW.KOHX.WS.W.0002.110126T0600Z-110126T1800Z/
ROBERTSON-SUMNER-MACON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-BEDFORD-COFFEE-GILES-
INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...LAFAYETTE...
ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...
CARTHAGE...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...
MURFREESBORO...WOODBURY...SHELBYVILLE...TULLAHOMA...MANCHESTER...
PULASKI
114 PM CST TUE JAN 25 2011

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER
STORM WARNING FOR CENTRAL MIDDLE TENNESSEE...WHICH IS IN EFFECT
FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY.

* GEOGRAPHIC AREA: CENTRAL MIDDLE TENNESSEE...INCLUDING THE CITIES
  OF NASHVILLE...SHELBYVILLE...LEBANON AND MURFREESBORO.

* TIMING: SNOW ACCUMULATING AROUND MIDNIGHT AND CONTINUING 
  THROUGH WEDNESDAY MORNING. 

* ACCUMULATIONS: 2 TO 4 INCHES OF SNOW IS EXPECTED. 

* IMPACTS:TRAVEL CONDITIONS WILL BECOME HAZARDOUS TONIGHT AND
  WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...AND
ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

&&

$$

BOYD

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this winter storm watch went out at Jan 25, 3:41 AM CST, 32 minutes earlier.

Area forecast discussion, Jan 25, 3:41 AM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
341 AM CST TUE JAN 25 2011

.DISCUSSION...MOISTURE FROM THE APPROACHING SYSTEM...CENTERED
OVER THE LOUISANA COAST...IS MOVING INTO THE AREA. TEMPS ARE IN
THE MID TO UPPER 30S NORTH HALF AND 40S SOUTH HALF...SO PRECIP
SHOULD BE NEARLY ALL RAIN. THERE IS A SLIGHT CHANCE OF RAIN/SNOW
MIX IN THE FAR NW COUNTIES AND IN THE HIGHER ELEVATIONS OF THE
PLATEAU. RAIN WILL CONTINUE THROUGH THE DAY AND BEGIN TO
TRANSITION TO A RAIN/SNOW MIX IN THE EVENING. THIS TRANSITION
PERIOD WILL LAST LONGER IN THE EASTERN SECTIONS SINCE THE COLDER
AIR WILL ARRIVE THERE LATER. ALL SNOW EXPECTED BY LATE TONIGHT.

THE 700MB LOW IS EXPECTED TO TRAVEL RIGHT ACROSS THE MIDSTATE...MOSTLY
OVER THE SERN HALF. I MENTION THIS SINCE IT WILL HAVE SIGNIFICANT
EFFECT ON SNOW ACCUMULATION TONIGHT AND WED AM. IF IT TRACKS
FURTHER SOUTH...THEN ACCUMULATIONS MAY BE LESS. THE DANGER HERE IS
THAT THE UVV CENTERS ASSOCIATED WITH THIS LOW WILL CONCENTRATE
SNOW ACCUMULATION IN AREAS THAT THEY PASS OVER. THE "EXACT" TRACK OF
THESE UVV CENTERS IS ALMOST IMPOSSIBLE TO PREDICT. THEREFORE...WE
WILL ISSUE A WINTER STORM WATCH FOR TONIGHT AND WEDNESDAY.
DAYSHIFT WILL DECIDE...AFTER LOOKING AT 12Z MODEL RUNS...WHERE TO
ISSUE ADVISORYS/WARNINGS.

SNOW TAPERS OFF ON WED PM WITH FLURRIES POSSIBLE WED NGT AND THU
AM. AFTERNOON TEMPS SHOULD GET INTO THE MID 30S WED PM...THUS
THERE WILL BE SOME MELTING OF SNOW ON MOST ROADWAYS.

NOT MUCH HAPPENING ON THU TO SAT. ANOTHER LOW PRESSURE SYSTEM IS
EXPECTED TO FORM OVER TX ON SAT NGT AND MOVE NEWD ACROSS THE DEEP
SOUTH ON SUN AND SUN NGT. THIS IS DEPICTED IN THE FORECAST AS A
CHANCE OF RAIN ON SUN AND THEN TRANSITIONING TO SNOW ON SUN NGT.
I HAVE KEPT THE POPS IN THE 20-30 RANGE DUE TO THE SIGNIFICANT
DISAGREEMENTS BETWEEN THE GFS AND THE EURO ON THIS SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      44  31  36  23 /  80  90  50  05
CLARKSVILLE    42  28  33  21 /  60  80  30  05
CROSSVILLE     45  32  37  21 /  70  90  70  05
COLUMBIA       44  31  38  24 /  80  90  50  05
LAWRENCEBURG   43  32  38  24 /  90  90  40  05
WAVERLY        43  29  35  23 /  70  80  30  05

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Jan 24, 11:25 AM CST, 16 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1125 AM CST MON JAN 24 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-251030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1125 AM CST MON JAN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG GULF LOW WILL COME ASHORE TUESDAY EVENING...PUSHING A
WIDESPREAD AREA OF PRECIPITATION INTO MIDDLE TENNESSEE. AS A
RESULT...ACCUMULATING SNOWFALL IS POSSIBLE ACROSS THE MID STATE
TUESDAY NIGHT INTO WEDNESDAY.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 1:14 PM CSTWinter Storm WarningOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more22 hr

Nearby

Winter Storm Watches in Tennessee, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.